MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G57685
Medical Device Problem Codes Material Separation (1562); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pneumothorax (2012); Upper Respiratory Tract Injury (4599)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: risk consultant, enterprise risk mgmt.H3: device evaluated by mfg? device evaluation is anticipated but has not begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that tracheal injury occurred during use of a blue rhino g2-multi percutaneous tracheostomy introducer set.A 61-year-old male underwent a bedside bronchoscopy and percutaneous tracheostomy placement procedure.The guide wire was inserted first, and then the blue rhino dilator was used to further dilate the tracheostomy site.A #8 cuffed tracheotomy tube was inserted and then was removed to clarify the placement.The bronchoscopy was advanced through the endotracheal tube (ett), and a tear in the posterior tracheal wall was visualized.Ventilation was then resumed.Diagnostic studies, including a computed tomography scan and chest x-ray, and a thoracic consult were ordered.The patient was not a surgical candidate due to high co-morbidities and required a double lumen ett.Per physician notes, bilateral chest tubes were inserted secondary to the incident.The indication for the right sided chest tube was a pneumothorax resulting from the incident.The left sided chest tube was inserted as a prophylactic measure secondary to the high risk of pneumothorax.It is unknown if the tracheal wall injury was caused by the wire guide or the blue rhino dilator.The customer believes the j curve was missing from the guidewire prior to insertion but is unable to verify.No foreign body in patient was seen on post procedure imaging.Though the wire guide appears without a j curve in the customer provided photo, the exact failure mode of the device is unclear from the picture.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Evaluation of the returned device on (b)(6) 2025 revealed separation at the tip of the wire guide.
 
Additional Manufacturer Narrative
Correction: h6 - annex a and g.Investigation ¿ evaluation.It was reported that tracheal injury occurred during use of a blue rhino g2-multi percutaneous tracheostomy introducer set.A 61-year-old male underwent a bedside bronchoscopy and percutaneous tracheostomy placement procedure.The guide wire was inserted first, and then the blue rhino dilator was used to further dilate the tracheostomy site.A #8 cuffed tracheotomy tube was inserted and then was removed to clarify the placement.The bronchoscopy was advanced through the endotracheal tube (ett), and a tear in the posterior tracheal wall was visualized.Ventilation was then resumed.Diagnostic studies, including a computed tomography scan and chest x-ray, and a thoracic consult were ordered.The patient was not a surgical candidate due to high co-morbidities and required a double lumen ett.Per physician notes, bilateral chest tubes were inserted secondary to the incident.The indication for the right sided chest tube was a pneumothorax resulting from the incident.The left sided chest tube was inserted as a prophylactic measure secondary to the high risk of pneumothorax.It is unknown if the tracheal wall injury was caused by the wire guide or the blue rhino dilator.The customer believes the j curve was missing from the guidewire prior to insertion but is unable to verify.No foreign body in patient was seen on post procedure imaging.Though the wire guide appears without a j curve in the customer provided photo, the exact failure mode of the device is unclear from the picture.No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, device history record (dhr), drawing, quality control procedures and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received two wire guides from the customer.The prior to use wire had a curved tip.The used wire was missing the curve and was sheared.The true length of the broken wire cannot be obtained as the length is based on the curve.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot and related subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Evidence gathered upon review of the dmr, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the wire became damaged during or after insertion, however cook cannot confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21678694
Report Number1820334-2025-00278
Device Sequence Number7768326
Product Code JOH
UDI-Device Identifier00827002576858
UDI-Public(01)00827002576858(17)271001(10)16390062
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57685
Device Catalogue NumberC-PTIS-100-HC-G-EU
Device Lot Number16390062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/08/2025
08/15/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/15/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight64 KG